Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1981, Volume 49, Issue 6

The Comparative Statics of Hedonic Price Functions and Other Nonlinear Constraints<1501:TCSOHP>2.0.CO;2-W
p. 1501-1520

Lee E. Edlefsen

The comparative statics of optimization models which have nonlinear constraints are examined. It is shown that most of the standard results of "linear" comparative statics still apply. However, it is also shown that individual substitution and income effects are systematically affected by the nature and degree of nonlinearity of the constraint. A model of quantity/quality trade-offs, previously examined in the literature, is analyzed, and several new results are developed.

Log In To View Full Content